MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Model Number 251010J
Medical Device Problem Codes Flaked (1246); Difficult or Delayed Activation (2577); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a back procedure while lying on their side the patient experienced a burn throughout the face as a result of a fire caused by the device.The plastic extender on the device had melted and was charred.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one).First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? could you please provide the pictures of the device?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2022.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful o third degree burn the burn site looks deep, whitening or blackened and charred -what medical intervention was used to treat the burn? (such as salve or stitches) -besides the burn, did the patient experience any adverse consequence due to the issue? -are there any anticipated long-term effects from the burn or injury? - what is the current status of the affected (patient or user)? could you please provide the pictures of the device? answer = patient suffered 2nd & 3rd degree burns medical intervention¿ oinment to burns topically, later patient sent to burn center did patient experience other consequence - none patient - has been discharged.No term effects for patient.Additional information received: the fire started in the tip of the pencil patient was transferred to a burn unit in (b)(6) tx degree of burn was not provided to the sales rep.(b)(6) was being used at the time.Facility preformed a root cause analysis monday (b)(6).Facility biomed stated that they had checked the "device" and everything was ok with it.Facility risk manager and quality director requested assistance with fire safety.Sales rep asked if a fire safety time out was done prior to case and facility indicated it was.Rep asked what type of anesthesia was used and they stated unknown.While speaking to the or manager she was informed that they had signed a confidentiality agreement and referred her to the risk manager and the quality director.Rep stated that when she left the facility she felt as if the facility was not placing blame on our device.

Brand Name
10FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key14205366
Report Number1721194-2022-00031
Device Sequence Number11213345
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public10614559105573
Combination Product (Y/N)N
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251010J
Device Catalogue Number251010J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown